Advertisement

Calculation of zonal polynomials of 3×3 positive definite symmetric matrices

  • Rameshwar D. Gupta
  • Donald Richards
Article

Abstract

A zonal polynomial identity is derived and is used to construct algorithms for the calculation of the zonal polynomials of 2×2 and 3×3 positive definite symmetric matrices.

Keywords

Latent Root Recurrence Relation Multivariate Distribution Beltrami Operator Positive Definite Symmetric Matrix 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Constantine, A. G. (1963). Some non-central distributions in multivariate analysis,Ann. Math. Statist.,34, 1270–1285.MathSciNetCrossRefGoogle Scholar
  2. [2]
    James, A. T. (1961). The distribution of non-central means with known covariance,Ann. Math. Statist.,32, 874–882.MathSciNetCrossRefGoogle Scholar
  3. [3]
    James, A. T. (1964). Distribution of matrix variates and latent roots derived from normal samples,Ann. Math. Statist.,35, 475–501.MathSciNetCrossRefGoogle Scholar
  4. [4]
    James, A. T. (1968). Calculation of zonal polynomials coefficients by use of the Laplace-Beltrami operator,Ann. Math. Statist.,39, 1711–1719.MathSciNetCrossRefGoogle Scholar
  5. [5]
    Johnson, N. L. and Kotz, S. (1972).Distributions in Statistics: Continuous Multivariate Distributions, John Wiley & Sons, New York.zbMATHGoogle Scholar
  6. [6]
    Parkhurst, H. M. and James, A. T. (1975). Zonal Polynomials of order 1 through 12,Selected Tables in Mathematical Statistics, Vol. 2, (ed. Harter, H. L. and Owen, D. B.) I.M.S.Google Scholar
  7. [7]
    Ruben, H. (1962). Probability content of regions under spherical normal distributions IV. The distribution of homogeneous and non-homogeneous quadratic forms of normal variables,Ann. Math. Statist.,33, 542–570.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Sugiura, N. (1971). Note on some formulas for weighted sums of zonal polynomials,Ann. Math. Statist.,42, 768–772.CrossRefGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1979

Authors and Affiliations

  • Rameshwar D. Gupta
    • 1
  • Donald Richards
    • 1
  1. 1.University of the West IndiesIndia

Personalised recommendations